Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 5, 2008, 2:13 AM CST for Mills County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 2:13 AM CST (08:13 UTC)
- Expired
- Feb 5, 2008, 2:45 AM CST
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Mills County, TX
The radar
The Dyess AFB radar (KDYX), 113 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 2:35 AM CST | HAIL 1.75 | 3 W Priddy, TX | SO REPORTS HAIL UP TO GOLFBALL SIZE APPROXIMATELY 3 MILES WEST OF PRIDDY AND JUST SOUTH OF DEMOCRAT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 050813
SVRFWD
TXC333-050845-
/O.NEW.KFWD.SV.W.0002.080205T0813Z-080205T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MILLS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 245 AM CST
* AT 213 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF MULLIN...OR ABOUT 15 MILES SOUTHEAST OF EARLY...AND
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3160 9882 3162 9879 3164 9880 3165 9878
3169 9876 3173 9850 3170 9847 3149 9872
3156 9885
TIME...MOT...LOC 0813Z 215DEG 46KT 3162 9874
$$
82/JLD2 follow-up statements
000
WWUS54 KFWD 050831
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CST TUE FEB 5 2008
TXC333-050845-
/O.CON.KFWD.SV.W.0002.000000T0000Z-080205T0845Z/
MILLS TX-
231 AM CST TUE FEB 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR NORTH CENTRAL MILLS COUNTY...
AT 231 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF MULLIN...OR ABOUT 15 MILES SOUTH OF COMANCHE...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3160 9882 3162 9879 3164 9880 3165 9878
3169 9876 3173 9850 3170 9847 3149 9872
3156 9885
TIME...MOT...LOC 0831Z 233DEG 26KT 3170 9856
$$
82/JLD000
WWUS54 KFWD 050842
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CST TUE FEB 5 2008
TXC333-050851-
/O.EXP.KFWD.SV.W.0002.000000T0000Z-080205T0845Z/
MILLS TX-
241 AM CST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MILLS COUNTY
EXPIRES AT 245 AM CST...
AT 241 AM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS
MOVING OUT OF THE COUNTY AND THE WARNING WILL BE ALLOWED TO EXPIRE
AT 245 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3160 9882 3162 9879 3164 9880 3165 9878
3169 9876 3173 9850 3170 9847 3149 9872
3156 9885
TIME...MOT...LOC 0841Z 233DEG 26KT 3174 9849
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 12:01 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 5, 12:01 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1201 AM CST TUE FEB 5 2008 .UPDATE... THE CAP APPEARS TO BE HOLDING IN WELL LATE THIS EVENING ACROSS NORTH TEXAS. THUNDERSTORMS THAT FORMED OVER EAST CENTRAL AND NORTHEAST OKLAHOMA HAVE MOVED OFF TO THE NORTHEAST. WE SHOULD SEE SOME THUNDERSTORMS DEVELOP FARTHER TO THE SOUTHWEST OVERNIGHT AS THE SHORTWAVE APPROACHES AND THE COLD SINKS SOUTHWARD. HAVE LOWERED THE POPS FOR THE OVERNIGHT PERIOD ACROSS THE SOUTHEASTERN 1/2 TO 2/3S AND KEPT HIGH POPS IN THE POST 12Z PERIOD. #58 && .PREV DISCUSSION... /ISSUED 1110 PM CST MON FEB 4 2008/ AVIATION... /06Z TAF PACKAGE/ MVFR CIGS ARE HEADED NORTHWARD FROM SOUTHERN AND CENTRAL TEXAS. KACT IS ALREADY OVERCAST AT 2000 FT...WITH OVC SKIES FROM 1000 TO 1500 FT LOOMING JUST TO THE SOUTH. EXPECT THESE CIGS TO OVERSPREAD THE METRO SITES WITHIN THE NEXT HOUR OR SO. IN REGARDS TO THUNDERSTORM ACTIVITY...WE ARE STILL AWAITING THE CAP TO BREAK. MOST LIKELY TIME FOR STORMS WILL BE BETWEEN 10 AND 15Z GENERALLY ALONG AND EAST OF I-35. HAVE REMOVED MENTION OF TSRA FROM KACT AND WILL REPLACE WITH VCTS. EXPECT ACTIVITY TO BE MORE ISOLATED IN NATURE SOUTH OF I-20. WINDS WILL REMAIN AROUND 15 KTS THROUGH MUCH OF THE TAF PERIOD. EXPECT WESTERLY WINDS GUSTING BETWEEN 25 AND 30 KTS DURING THE AFTERNOON. SCHULTZ PREV DISCUSSION... /ISSUED 1001 PM CST MON FEB 4 2008/ UPDATE... THE PREVIOUS FORECAST IS IN GOOD SHAPE. THE DRYLINE HAS RETREATED INTO WEST TEXAS WHILE THE COLD FRONT HAS MOVED TO SOUTH OF A BARTLESVILLE OK...WEATHERFORD OK...GUYMON OK...RATON NM LINE. EXPECT THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT AND SPREAD EAST INTO NORTH TEXAS LATE TONIGHT INTO WEDNESDAY MORNING. #58 PREV DISCUSSION... /ISSUED 702 PM CST MON FEB 4 2008/ UPDATE... AN UPDATE WAS SENT TO REMOVE THE 20 PERCENT POPS ACROSS THE EAST FOR THIS EVENING. THE FORECAST GRADIENT BEHIND THE DRY LINE AND FRONT TUESDAY LOOKS SUFFICIENT FOR 15 TO 30 MPH WINDS...SO THE FORECAST WINDS WERE ADJUSTED. THE CHANCES OF SHOWERS AND THUNDERSTORMS STILL LOOKS GOOD FOR LATE TONIGHT/TUESDAY MORNING. #58 PREV DISCUSSION... /ISSUED 536 PM CST MON FEB 4 2008/ AVIATION... /00Z TAF PACKAGE/ SOUTHERLY WINDS WILL CONTINUE FOR THE FIRST HALF OF THE VALID TAF PERIOD. EXPECT MVFR CIGS TO MOVE INTO KACT BY AROUND 05Z AND THE METROPLEX BY 08Z. THUNDERSTORMS WILL LIKELY DEVELOP FROM NEAR PARIS TO THE METROPLEX TO WEST OF WACO BY DAYBREAK /12Z/. STORMS SHOULD MOVE EAST OF I-35 BY 15Z. WINDS WILL SHIFT OUT OF THE NORTHWEST AT METROPLEX SITES BY MID AFTERNOON WITH GUSTS BETWEEN 25 AND 30KTS POSSIBLE. EXPECT WEST WINDS BY 22Z AT KACT. STILL AN UNCERTAIN FORECAST ON WHERE ISOLATED THUNDERSTORMS WILL INITIATE...BUT TAF SITES ARE EXPECTED TO BE ON THE WESTERN EDGE OF DEVELOPMENT BY SUNRISE. SCHULTZ UPDATE... RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6PM. PREV DISCUSSION... /ISSUED 346 PM CST MON FEB 4 2008/ DISCUSSION... MAIN FOCUS OF FORECAST PERIOD HAS BEEN THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND INTO TOMORROW MORNING. WINDS HAVE BEEN SOUTHERLY ALL DAY...PUMPING GULF MOISTURE INTO NORTH TEXAS AHEAD OF A DEEP TROUGH MOVING ACROSS THE ROCKIES. DEWPOINTS ACROSS NORTH TEXAS AHEAD OF DRYLINE ARE IN THE UPPER 50S AND LOWER 60S. THE MAIN THREATS LATE TONIGHT ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT WITH DISCREET ACTIVITY THAT DEVELOPS INITIALLY. STRONG LOW LEVEL WIND SHEAR AND BACKED WINDS IN VICINITY OF SURFACE LOW MAY ENHANCE THIS THREAT INITIALLY. ENVIRONMENT WILL BE UNSTABLE WITH STEEP LAPSE RATES AND AMPLE AVAILABLE MOISTURE. EXPECT THUNDERSTORMS TO DEVELOP SOMETIME AFTER MIDNIGHT AS INCREASING LIFT FROM APPROACHING TROF WEAKENS CAP SUFFICIENTLY THEN QUICKLY DEVELOP INTO A LINE OF THUNDERSTORMS. ESTIMATING FROPA DURING THE MORNING HOURS TUESDAY. ACTIVITY WILL PUSH OUT OF THE EASTERNMOST PORTIONS OF THE CWA BY LATE MORNING. WINTER WILL QUICKLY RETURN IN THE WAKE OF THE FRONT WITH HIGH TEMPERATURES FALLING BACK INTO THE 60S AFTER TOPPING OFF IN THE LOWER 80S TODAY. SKIES WILL CLEAR QUICKLY BEHIND THE FRONT...AND WINDS WILL BE SUSTAINED AT 20 TO 25 MPH OUT OF THE NORTHWEST. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND HIGH WINDS WILL RESULT IN A HIGH FIRE DANGER ONCE AGAIN TOMORROW. A RED FLAG WARNING WILL LIKELY NEED TO BE ISSUED. OTHERWISE...MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL DOMINATE THE EXTENDED FORECAST. HOWEVER...HIGH TEMPERATURES WILL STRUGGLE TO REACH THE UPPER 60S...WHILE LOWS WILL GENERALLY BE IN THE 40S. 77/TD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 66 34 55 32 / 40 60 0 0 0 WACO, TX 63 70 35 58 34 / 20 40 0 0 0 PARIS, TX 62 64 33 51 30 / 20 90 5 0 0 DENTON, TX 61 64 34 55 32 / 40 50 0 0 0 MCKINNEY, TX 62 65 34 53 32 / 40 70 0 0 0 DALLAS, TX 62 67 35 54 32 / 40 60 0 0 0 TERRELL, TX 63 68 35 54 32 / 20 70 0 0 0 CORSICANA, TX 64 70 36 57 33 / 20 60 0 0 0 TEMPLE, TX 63 72 36 60 37 / 20 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ100>102-115>118-129>134-141>147-156>162-174-175. && 58/58
Hazardous weather outlook, Feb 4, 11:39 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CST MON FEB 4 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1139 PM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THROUGH DAYBREAK TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS. BETWEEN 3 AND 6 AM... A BRIEF TORNADO OR TWO WILL BE POSSIBLE...HOWEVER LARGE HAIL AND DAMAGING WINDS WILL BE THE MORE WIDESPREAD THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY MORNING...ISOLATED THUNDERSTORMS WILL DEVELOP INTO A LINE OF STORMS PROGRESSING EASTWARD FROM INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. DURING THE AFTERNOON HOURS TUESDAY...DRIER AIR AND GUSTY WEST WINDS WILL MOVE INTO NORTH TEXAS. THE GUSTY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN A HIGH FIRE DANGER TUESDAY AFTERNOON...GENERALLY ALONG AND WEST OF A JACKSBORO TO FORT WORTH TO CENTERVILLE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 AM. SCHULTZ
In the hours before
Special weather statement, Feb 5, 2:05 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CST TUE FEB 5 2008
TXZ141-142-050830-
COMANCHE TX-MILLS TX-
205 AM CST TUE FEB 5 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
NORTHWESTERN MILLS COUNTY
AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 40 MPH. TWO STRONG STORMS ARE
EMBEDDED IN THIS CLUSTER...ONE IN THE EXTREME WESTERN PORTION OF
MILLS COUNTY AND A SECOND STORM MOVING INTO THE SOUTHWESTERN
PORTIONS OF COMANCHE COUNTY.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
DEMOCRAT.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3148 9899 3161 9878 3169 9876 3171 9868
3198 9886 3219 9850 3191 9831 3141 9883
TIME...MOT...LOC 0805Z 222DEG 52KT 3153 9883
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:05 AM CST | Special Weather Statement | FWD | Comanche | 25 min |
| Feb 5, 2:25 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| Feb 5, 3:26 AM CST | Red Flag Warning | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 10 more | 15 hr |
| Feb 5, 1:02 PM CST | Special Weather Statement | FWD | Hill | 28 min |
| Feb 5, 1:32 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 35 min |
| Feb 5, 1:35 PM CST | Special Weather Statement | FWD | Collin | 25 min |
| Feb 5, 1:37 PM CST | Special Weather Statement | FWD | Hill | 23 min |
| Feb 5, 1:40 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 50 min |
| Feb 5, 1:53 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 47 min |
| Feb 5, 2:08 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Feb 5, 2:09 PM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 hr |
| Feb 5, 2:11 PM CST | Special Weather Statement | FWD | Falls | 34 min |
| Feb 5, 2:17 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 28 min |
| Feb 5, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 49 min |
| Feb 5, 2:44 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains | 31 min |
| Feb 5, 3:02 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 58 min |
| Feb 5, 3:07 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar | 38 min |
| Feb 5, 3:09 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 39 min |
| Feb 5, 3:34 PM CST | Severe Thunderstorm Warning | FWD | Limestone, Robertson | 25 min |
| Feb 5, 3:45 PM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Feb 5, 4:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 33 min |
| Feb 5, 4:12 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.